Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking birth control pills. Reduced chest size, cramps. Different color of pills. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hi, I'm a 20 year old female, I've been on the same birth control pill for almost a year now. I started my new birth control in April of last year, since then my breasts have grown about a cup size. I was originally a small B cup & then after I started my BCP I went up to a small C, which I was very happy with. I noticed over the past week or so after I started my new pack of pills for this month, that my breasts have "deflated" drastically. I hardly even fill out my B cup bra anymore and it's making me feel very self conscious. Even my boyfriend has noticed a difference in my chest size. Also, I realized that the color of my pills are different than they usually are, so I'm wondering if I could have possibly been given a different dose than I usually get. I've been having terrible cramps too, which is odd since I just had my period a little less than 2 weeks ago. Please help me understand why my breasts have gotten smaller all of a sudden. Thank you in advance!
Posted Mon, 8 Apr 2013 in Birth Control
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for posting your query.

The change in the size of breast is commonly seen with the use of birth control pills as the growth of the breast tissue is controlled by feminine hormones.

The sudden change in the cup size and the symptoms that you have noticed are likely to be due to a change in the contraceptive pill. You need to check with your pharmacist the exact brand and the dosage of the pills that he has given you.

Change in the brand of pills even if they have same composition can cause such an effect and a hormonal irregularity.

You need to get your same previous pills and start them from the next cycle.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor